MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney the patient underwent ventral hernia repair on (b)(6) 2014 and the surgeon noted large ventral hernia and hernia sac and ¿care was taken to dissect the adhesions and hernia sac free.¿ the skin and subcutaneous tissue was freed for approximately 9 cm in both directions, laterally.Mesh was sutured into place in 4 quadrants and ¿then in between each initial tacking suture, until this was well secured.¿ additional overlay mesh was also tacked over the primary and synthetic mesh repairs.It was reported that the patient underwent repair of recurrent incisional hernia with mesh and component separation on (b)(6) 2014 and the surgeon noted ¿the mesh could be seen pulled out and away from its inferior position¿ which was removed in its entirety.No additional information is reported at this time.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7687524
Report Number2210968-2018-74357
Device Sequence Number1398165
Product Code FTL
UDI-Device Identifier10705031132337
UDI-Public10705031132337
Combination Product (Y/N)N
Initial Reporter StateLA
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue NumberPHY1520V
Device Lot NumberGK8CRCA0
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;